Alert archive / Ohio / Flash Flood Warnings in 2006
Flash Flood Warning 42, NWS Cleveland, OH
NWS Cleveland, OH issued this flash flood warning at Jul 22, 2006, 12:52 PM EDT for Ashtabula County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2006, 12:52 PM EDT (16:52 UTC)
- Expired
- Jul 22, 2006, 3:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Ashtabula County, OH
The radar
The Cleveland radar (KCLE), 94 km from the middle of the area, began a volume at 16:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 4.9 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 207 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 586 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KCLE 221659 FFWCLE OHC007-221945- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 1252 PM EDT SAT JUL 22 2006 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * FLASH FLOOD WARNING FOR... ASHTABULA COUNTY IN NORTHEAST OHIO THIS INCLUDES THE CITY OF JEFFERSON * UNTIL 345 PM EDT * THE FLASH FLOOD WARNING FOR ASHTABULA COUNTY HAS BEEN EXTENDED UNTIL 4 PM EDT. AT 1248 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED STATE ROUTE 20 WAS CLOSED 1 MILE EAST OF STATE ROUTE 45. IN ADDITION SOME HOMES IN THE CITY OF ASHTABULA HAVE BEEN EVACUATED DUE TO THE FLOODING. RADAR ESTIMATES AND SPOTTER REPORTS INDICATE OVER 4 INCHES OF RAIN HAS FALLEN ACROSS NORTHERN ASHTABULA COUNTY NEAR THE CITY OF ASHTABULA. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA BY 4 PM. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TURN AROUND... DONT DROWN LAT...LON 4155 8093 4154 8057 4193 8056 4182 8095 $$ DJB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 12:28 PM EDT, 24 minutes earlier.
Area forecast discussion, Jul 22, 12:28 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 1228 PM EDT SAT JUL 22 2006 .SHORT TERM (THIS AFTERNOON)... LARGE TRANSITION FROM DRY CONDITIONS AND SOME AREAS OF CLR SKIES ACROSS NW ZONES NR TOL TO FLASH FLOODING ONGIONG ACROSS ASHTABULA CTY IN NE OH. ADJUSTED WEATHER AND POPS ACROSS FORECAST AREA FOR THIS AFTERNOON BASED ON RADAR TRENDS. RAINFALL SWINGING THROUGH AREA FROM SANDUSKY EAST. EXPECTING THIS BAND OF RAINFALL TO CONTINUE TO SWING THROUGH THE EASTERN PORTIONS OF THE FORECAST AREA THROUGH THE REMAINDER OF THE AFTERNOON AND EVENING. EXPECTING FAR WESTERN PORTIONS OF FORECAST AREA TO REMAIN DRY THROUGH AFTERNOON. ADJUSTED TEMPS CONSIDERABLY LOWER IN SOME AREAS FOR AFTERNOON DUE TO SHOWERS AND CLOUD COVER ACROSS MUCH OF FORECAST AREA. && .AVIATION(12Z-12Z)... FIRST OF TWO WAVES PUSHING OFF TO THE EAST TAKING BULK OF PRECIPITATION WITH IT. SECOND WAVE PROGGED TO MOVE INTO THE AREA THIS MORNING AND HELP REDEVELOP SOME PRECIPITATION ACROSS THE SOUTHERN TIER AREAS FOR THIS MORNING. LATEST RADAR DATA DOES NOT SUPPORT THIS SECOND SURGE OF PRECPITATION THAT GUIDANCE IS SUGGESTING. SO WILL TAKE THE MIDDLE OF THE ROAD APPROACH AND GO WITH LINGERING SHOWERS THIS MORNING GIVING WAY TO CLEARING WEST TO EAST THIS EVENING AND TONIGHT. WINDS WILL BE LIGHT NORTHERLY BECOMING VARIABLE. && .SHORT TERM(TDY-MON)... WHILE FRONT IS SOUTH OF THE AREA...A WAVE OF LOW PRESSURE DEVELOPING AND MOVING UP ALONG IT FROM A DIGGING UPPER TROUGH IS SPREADING RAINFALL THROUGH MANY OF THE COUNTIES THIS MORNING. THE HEAVIEST RAINFALL IS ACROSS THE SOUTHERN TIER OF COUNTIES. PAST RAINFALL AND THIS MORNINGS RADAR ESTIMATES/AREA GAGES HAVE LED US TO ISSUE A FLASH FLOOD WATCH FOR THOSE SOUTHERN COUNTIES FOR THE TODAY PERIOD. BACK EDGE OF PRECIP LOOKS TO COME ACROSS WITH THE H7 TROUGH...SLOWING SOME AS IT COMES EAST AND THE LOW DEVELOPS A BIT FURTHER ACROSS PA. FLOODING POTENTIAL IS THERE DUE TO EFFICIENCY OF THE RAIN...BUT LUCKILY EVENT WILL BE RELATIVELY SHORT...AS PRECIP WILL BE DIMINISHING AS THE DAY GOES ON. EMBEDDED THUNDER POSSIBLE. TODAYS HIGHS SUPPRESSED BY CLOUD COVER/RAIN. BY TONIGHT MOST OF THE AREA WILL BE DRY WITH A FEW LINGERING SHOWERS POSSIBLE ACROSS EASTERN COUNTIES. FOG POSSIBILITY TONIGHT? DRIER/COOLER AIR TO FILTER IN FOR TONIGHT OVER WET GROUND. TEMPS SHOULD FINALLY GET INTO THE 50S TONIGHT...BUT AROUND 60 ALONG THE LAKE. HAVE DROPPED POPS FOR SUNDAY...ALTHOUGH GFS PAINTS QPF...SUBSIDENCE AND THEREFORE LACK OF INSTABILITY SHOULD KEEP THINGS DRY WITH THE WEAK H5 WAVE. A COUPLE TWEAKS TO SKY WERE MADE FOR MONDAY. THATS IT. && .PREVIOUS LONG TERM(MONDAY THROUGH FRIDAY)... UPPER TROUGH OVER THE UPPER GREAT LAKES AND NERN U.S. BECOMES LESS AMPLIFIED THROUGH THE PERIOD AS S/W MOVING THROUGH THE TROUGH EJECTS OUT TO THE NE EARLY IN PERIOD. A WEAK TROUGH WILL REMAIN OVER THE AREA THEN THROUGH THE PERIOD THOUGH BECOMING MORE AMPLIFIED AT THE END. HIGH PRESSURE THROUGH THE OHIO VALLEY WILL PROVIDE FAIR WEATHER MONDAY AND TUESDAY. THEN COLD FRONT DROPS INTO UPPER LAKES ON WEDNESDAY...DROPPING SOUTHEAST ACROSS THE STATE THURSDAY...BECOMING STATIONARY THOUGH THE OHIO VALLEY FRIDAY. WILL CARRY CHC SHOWERS/THUNDERSTORMS WEDNESDAY THROUGH FRIDAY. TEMPERATURES FAIRLY CLOSE TO NORMALS...NOTHING TOO EXTREME WITH HIGHS GENERALLY LOW TO MID 80S AND LOW IN THE LOW TO MID 60S. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...FFA UNTIL 20Z OHZ021>023-029>033-037-038-047. .PA...NONE. && SHORT TERM UPDATE...ABE SHORT TERM...OUDEMAN LONG TERM...WCR AVIATION...LOMBARDY
Hazardous weather outlook, Jul 22, 5:12 AM EDT, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 512 AM EDT SAT JUL 22 2006 OHZ021>023-029>033-037-038-047-231100- SUMMIT-PORTAGE-TRUMBULL-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MORROW-HOLMES-KNOX- 512 AM EDT SAT JUL 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL OHIO AND NORTHEAST OHIO. .DAY ONE...TODAY AND TONIGHT. RAINFALL THIS MORNING MAY BE HEAVY AT TIMES...WITH RAINFALL AMOUNTS OF ONE TO LOCALLY TWO INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. LEZ142>149-162>169-OHZ003-006>014-017>020-027-028-036-089- PAZ001>003-231100- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-WYANDOT-CRAWFORD-MARION- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 512 AM EDT SAT JUL 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. OUDEMAN
In the hours before
Local storm report, Jul 22, 7:30 AM EDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
730 AM EDT SAT JUL 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM FLASH FLOOD DANVILLE 40.45N 82.26W
07/22/2006 KNOX OH LAW ENFORCEMENT
STREAM OVER FLOWED ITS BANKS AND FLOWED ACROSS ROADWAY
AND WAS ONE FOOT DEEP.
&&
LOMBARDYThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 2:55 AM EDT | Flash Flood Watch | CLE | Ashland, Holmes, Knox, Mahoning, Morrow, Portage and 5 more | 9 hr |
| Jul 22, 3:48 AM EDT | Flash Flood Warning | CLE | Knox | 6 hr |
| Jul 22, 10:09 AM EDT | Flash Flood Warning | CLE | Ashtabula | 3 hr |
| Jul 22, 11:11 AM EDT | Flash Flood Warning | CLE | Lake | 4 hr |
Nearby
Flash Flood Warnings in Ohio, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.